Alert archive / Illinois / Severe Thunderstorm Warnings in 1999
Severe Thunderstorm Warning 151, NWS Lincoln, IL
NWS Lincoln, IL issued this severe thunderstorm warning at Aug 12, 1999, 8:16 PM CDT for Morgan County, Scott County, Illinois. It was in force for 59 min. 2 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Aug 12, 1999, 8:16 PM CDT (01:16 UTC)
- Expired
- Aug 12, 1999, 9:15 PM CDT
- In force
- 59 min
- Issued by
- NWS Lincoln, IL
- Area
- Whole counties
Counties Morgan County, IL, Scott County, IL
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 12, 8:45 PM CDT | Thunderstorm Wind | Riggston, IL | Several large tree limbs were blown down along Interstate 72. Also, there was considerable damage to corn crops around the Riggston area. Damage to the crops was estimated around $2.8 million. |
| Aug 12, 8:45 PM CDT | Thunderstorm Wind | Concord, IL | Numerous trees, tree limbs, and power lines blown down countywide. In Jacksonville, 5 mobile homes sustained moderate damage from tree limbs. Also, several car windows were broken due to fallen tree limbs. Thousands of acres of corn were destroyed. Damage |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Aug 12, 6:45 PM CDT | Tornado Watch | SPC | 5 hr |
The nearest sounding before it
Lincoln, IL (KILX), launched 00:00Z, 1.3 hours before the alert went out and 157 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1165 J/kg
- Mixed-layer CIN
- -260 J/kg
- Mixed-layer LCL
- 1321 m above ground
- 0-6 km bulk shear
- 46 kt
- 0-1 km storm-relative helicity
- 322 m²/s²
- 0-3 km storm-relative helicity
- 437 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.5
The text
As transmitted, in the capitals the NWS used until 2016.
592 WUUS1 KSPI 130116 RRA SVRSPI ILC137-171-010215- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE LINCOLN IL 816 PM CDT THU AUG 12 1999 THE NATIONAL WEATHER SERVICE IN LINCOLN HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... MORGAN COUNTY IN CENTRAL ILLINOIS SCOTT COUNTY IN WEST CENTRAL ILLINOIS * UNTIL 915 PM CDT * AT 815 PM CDT... DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 7 MILES WEST NORTHWEST OF MEREDOSIA... MOVING EAST AT 40 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... MEREDOSIA BLUFFS WINCHESTER JACKSONVILLE THIS STORM HAS A HISTORY OF PRODUCING WIND DAMAGE. GET INSIDE A STURDY BUILDING AND STAY AWAY FROM WINDOWS. REMEMBER...SEVERE THUNDERSTORMS MAY PRODUCE TORNADOES AT ANY TIME. BYRD/SMITH
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lincoln, IL wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 12, 2:30 PM CDT, 5 hours 46 minutes earlier.
Area forecast discussion, Aug 12, 2:30 PM CDT, 5 hours 46 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LINCOLN IL 230 PM CDT THU AUG 12 1999 CONCERNS FOR THIS EVENING AND TONIGHT ARE PCPN DVLPMNT AND TIMING. 18Z SFC ANALYSIS SHOWS WRM FNT BEING HELD UP ON ITS FCSTD NORTHERN MIGRATION. THIS IS DUE TO LEFTOVER MCS OUTFLOW BOUNDARY FM THIS AM. OUTFLOW BOUNDARY RUNS FROM ABOUT STL TO HUF WHERE TSRA HAVE BEEN FIRING FM LATE MRNG TIL PRESENT FM EFG TO SOUTH OF HUF. WRM FNT IS STIL SOUTH OF THIS LINE AS PER EAST WINDS AND TEMPS STRUGGLING IN THE 80S. 2PM SFC RPTS SHOW SOUTH WINDS IN EXTRM W IL FROM MACOMB TO UIN. PREFER ETA MODEL FOR THIS FCST PACKAGE. ALL MODELS INITIALIZED VERY SIMILAR. SFC PRESS FALL BULLSEYE AT 18Z WAS OVER NW CRNR OF IL WITH POOLING OF MOISTURE CONVERGENCE IN ERN IOWA WEST OF MOLINE PRODUCING TSRA FM MONMOUTH TO NE HENRY COUNTY. THIS IS THE FOCUS OF DVLPMNT FOR TSRA TO SPREAD SOUTHEAST ACROSS ILX CWFA ALG NORTH MOVING WRM FRNT THIS EVE AND TNGT. WILL INCREASE PCPN FROM NW TO SE THRU THE EVE AND TNGT. PSBLTY STILL EXISTS FOR THIS DVLPMNT ALG WRM FNT TO PRODUCE BOW ECHO AND PRODUCE DMGG WINDS TNGT. LIS PEAK ACROSS AREA AT -6 TO -8 FM ARND 9PM TNGT THROUGH 6AM FRI WITH MAX OMEGA AND MOSTURE CONVERGENCE. TRLG COLD FRONT EXPTCD TO MOVE ACRS C-IL ARND MIDDAY FRI WITH WND SHFT TO W AND THEN NW. 8H PROFILER SHOWS SHARP WSHFT ALFT. EXTDD CHARTS SHOW HIGH PRESS DOMINATE WITH DRY WX. MAX TEMPS WRM FROM AROUND 80 SUN TO 90-93 BY TUE AS HI CENTR PASSES AND WINDS BECOME SOUTH AGAIN MON NGT AND TUE ON BACK SIDE OF HIGH. .ILX...NONE.
The office that day
Everything else NWS Lincoln, IL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 12, 7:17 PM CDT | Severe Thunderstorm Warning | ILX | Fulton | 43 min |
| Aug 12, 7:20 PM CDT | Severe Thunderstorm Warning | ILX | Cass, Mason | 70 min |
| Aug 12, 7:25 PM CDT | Severe Thunderstorm Warning | ILX | Schuyler | 65 min |
| Aug 12, 7:38 PM CDT | Severe Thunderstorm Warning | ILX | Menard | 52 min |
| Aug 12, 7:44 PM CDT | Tornado Warning | ILX | Mason | 46 min |
| Aug 12, 7:52 PM CDT | Severe Thunderstorm Warning | ILX | Logan | 53 min |
| Aug 12, 8:09 PM CDT | Severe Thunderstorm Warning | ILX | Tazewell | 51 min |
| Aug 12, 8:24 PM CDT | Severe Thunderstorm Warning | ILX | Cass | 66 min |
| Aug 12, 8:31 PM CDT | Severe Thunderstorm Warning | ILX | DeWitt, McLean | 59 min |
| Aug 12, 8:41 PM CDT | Severe Thunderstorm Warning | ILX | Macon | 64 min |
| Aug 12, 8:55 PM CDT | Severe Thunderstorm Warning | ILX | Menard, Sangamon | 65 min |
| Aug 12, 9:03 PM CDT | Severe Thunderstorm Warning | ILX | Piatt | 42 min |
| Aug 12, 9:16 PM CDT | Severe Thunderstorm Warning | ILX | Morgan, Scott | 59 min |
| Aug 12, 9:35 PM CDT | Severe Thunderstorm Warning | ILX | Champaign | 40 min |
| Aug 12, 10:02 PM CDT | Severe Thunderstorm Warning | ILX | Sangamon | 33 min |
| Aug 12, 10:15 PM CDT | Severe Thunderstorm Warning | ILX | Douglas, Vermilion | 60 min |
| Aug 12, 10:15 PM CDT | Severe Thunderstorm Warning | ILX | Moultrie | 60 min |
| Aug 12, 10:17 PM CDT | Severe Thunderstorm Warning | ILX | Champaign | 33 min |
| Aug 12, 10:22 PM CDT | Severe Thunderstorm Warning | ILX | Christian | 63 min |
| Aug 12, 10:34 PM CDT | Severe Thunderstorm Warning | ILX | Coles, Shelby | 61 min |
| Aug 12, 10:34 PM CDT | Severe Thunderstorm Warning | ILX | Edgar | 61 min |
| Aug 12, 11:10 PM CDT | Severe Thunderstorm Warning | ILX | Clark, Cumberland | 60 min |
| Aug 12, 11:15 PM CDT | Flash Flood Warning | ILX | Logan | 4 hr |
| Aug 12, 11:29 PM CDT | Flash Flood Warning | ILX | DeWitt | 4 hr |
| Aug 12, 11:31 PM CDT | Flash Flood Warning | ILX | Menard | 3 hr |
| Aug 13, 12:51 AM CDT | Flash Flood Warning | ILX | Champaign, Piatt | 3 hr |
| Aug 13, 12:56 AM CDT | Flash Flood Warning | ILX | Macon | 2 hr |
Nearby
Severe Thunderstorm Warnings in Illinois, 1999Every severe thunderstorm warning in 1999
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.